Alert archive / North Dakota / Frost Advisories in 2017
Frost Advisory 3, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at May 19, 2017, 1:59 PM MDT for 25 counties in North Dakota. It took effect at May 20, 2017, 12:00 AM MDT. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2017, 1:59 PM MDT (19:59 UTC)
- In effect from
- May 20, 2017, 12:00 AM MDT
- Expired
- May 20, 2017, 2:26 AM MDT
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
All 25 counties
Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Golden Valley County, ND, Kidder County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 104 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.0 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
337 WWUS73 KBIS 191959 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 259 PM CDT Fri May 19 2017 NDZ041-042-044-200400- /O.NEW.KBIS.FZ.W.0001.170520T0600Z-170520T1400Z/ Hettinger-Grant-Adams- Including the cities of Mott, New England, Elgin, Carson, New Leipzig, and Hettinger 159 PM MDT Fri May 19 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... The National Weather Service in Bismarck has issued a Freeze Warning, which is in effect from midnight tonight to 8 AM MDT Saturday. * TEMPERATURE...overnight lows between 28 and 32 degrees. * IMPACTS...crops and tender vegetation will be killed unless precautions are taken prior to the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NDZ001>005-009>013-017>023-031>036-040-043-045>047-050-200400- /O.NEW.KBIS.FR.Y.0003.170520T0600Z-170520T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-Bowman- Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Bowman, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 259 PM CDT Fri May 19 2017 /159 PM MDT Fri May 19 2017/ ...FROST ADVISORY IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... The National Weather Service in Bismarck has issued a Frost Advisory, which is in effect from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Saturday. * TEMPERATURE...overnight lows between 33 and 37 degrees. * IMPACTS...Tender plants may be killed if not protected prior to the frost advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ KS/WAA
4 follow-up statements
818 WWUS73 KBIS 192319 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 619 PM CDT Fri May 19 2017 NDZ041-042-044-200730- /O.CON.KBIS.FZ.W.0001.170520T0600Z-170520T1400Z/ Hettinger-Grant-Adams- Including the cities of Mott, New England, Elgin, Carson, New Leipzig, and Hettinger 519 PM MDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * TEMPERATURE...overnight lows between 28 and 32 degrees. * IMPACTS...crops and tender vegetation will be killed unless precautions are taken prior to the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NDZ001>005-009>013-017>023-031>036-040-043-045>047-050-200730- /O.CON.KBIS.FR.Y.0003.170520T0600Z-170520T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-Bowman- Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Bowman, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 619 PM CDT Fri May 19 2017 /519 PM MDT Fri May 19 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURE...overnight lows between 33 and 37 degrees. * IMPACTS...Tender plants may be killed if not protected prior to the frost advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
806 WWUS73 KBIS 200248 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 948 PM CDT Fri May 19 2017 NDZ041-042-044-201100- /O.CON.KBIS.FZ.W.0001.170520T0600Z-170520T1400Z/ Hettinger-Grant-Adams- Including the cities of Mott, New England, Elgin, Carson, New Leipzig, and Hettinger 848 PM MDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM MDT SATURDAY... * TEMPERATURE...overnight lows between 28 and 32 degrees. * IMPACTS...crops and tender vegetation will be killed unless precautions are taken prior to the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NDZ001>005-009>013-017>023-031>036-040-043-045>047-050-201100- /O.CON.KBIS.FR.Y.0003.170520T0600Z-170520T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-Bowman- Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Bowman, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 948 PM CDT Fri May 19 2017 /848 PM MDT Fri May 19 2017/ ...FROST ADVISORY REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ SATURDAY... * TEMPERATURE...overnight lows between 33 and 37 degrees. * IMPACTS...Tender plants may be killed if not protected prior to the frost advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$
114 WWUS73 KBIS 200533 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1233 AM CDT Sat May 20 2017 NDZ041-042-044-201345- /O.CON.KBIS.FZ.W.0001.170520T0600Z-170520T1400Z/ Hettinger-Grant-Adams- Including the cities of Mott, New England, Elgin, Carson, New Leipzig, and Hettinger 1133 PM MDT Fri May 19 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM MDT SATURDAY... * TEMPERATURE...overnight lows between 28 and 32 degrees. * IMPACTS...crops and tender vegetation will be killed unless precautions are taken prior to the freezing temperatures. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other sensitive vegetation. && $$ NDZ001>005-009>013-017>023-031>036-040-043-045>047-050-201345- /O.CON.KBIS.FR.Y.0003.170520T0600Z-170520T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-Bowman- Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Bowman, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 1233 AM CDT Sat May 20 2017 /1133 PM MDT Fri May 19 2017/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... * TEMPERATURE...overnight lows between 33 and 37 degrees. * IMPACTS...Tender plants may be killed if not protected prior to the frost advisory. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ twh
323 WWUS73 KBIS 200826 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 326 AM CDT Sat May 20 2017 NDZ041-042-044-200930- /O.CAN.KBIS.FZ.W.0001.000000T0000Z-170520T1400Z/ Hettinger-Grant-Adams- Including the cities of Mott, New England, Elgin, Carson, New Leipzig, and Hettinger 226 AM MDT Sat May 20 2017 ...FREEZE WARNING IS CANCELLED... The National Weather Service in Bismarck has cancelled the Freeze Warning. $$ NDZ001>005-009>013-017>023-031>036-040-043-045>047-050-200930- /O.CAN.KBIS.FR.Y.0003.000000T0000Z-170520T1400Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope-Bowman- Sioux-Emmons-Logan-McIntosh- Including the cities of Crosby, Bowbells, Powers Lake, Lignite, Columbus, Portal, Mohall, Glenburn, Sherwood, Bottineau, Rolla, Dunseith, Rolette, Shell Valley, St. John, Williston, New Town, Stanley, Parshall, Minot, Velva, Towner, Drake, Rugby, Watford City, Killdeer, Halliday, Beulah, Hazen, Center, Garrison, Washburn, Underwood, Wilton, Turtle Lake, Mcclusky, Goodrich, Harvey, Fessenden, Beach, Medora, Dickinson, Mandan, Bismarck, Steele, Tappen, Marmarth, Bowman, Fort Yates, Selfridge, Solen, Linton, Strasburg, Napoleon, Gackle, Wishek, and Ashley 326 AM CDT Sat May 20 2017 /226 AM MDT Sat May 20 2017/ ...FROST ADVISORY IS CANCELLED... The National Weather Service in Bismarck has cancelled the Frost Advisory. $$ twh
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at May 19, 1:46 PM MDT, 13 minutes earlier.
Area forecast discussion, May 19, 1:46 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 246 PM CDT Fri May 19 2017 .SHORT TERM...(This evening through Saturday) Issued at 246 PM CDT Fri May 19 2017 Main highlight is a freeze warning portions of southwest ND, including Adams/Hettinger/Grant Counties. A frost advisory surrounds the rest of western ND and central ND, with the exception of the James River Valley, where clouds should inhibit temperatures from falling into frost advisory conditions. Both the freeze warning and frost advisory will be valid from 06z/1am CDT Saturday through 14z/9am CDT Saturday. Mainly sct/bkn high clouds continue per latest visible satellite imagery this afternoon. Expectations of lowering and thickening of clouds across the James River Valley late tonight as the upper low moves into South Dakota, with increasing chances for showers during the day Saturday. That will leave the west and portions of central ND with thinner clouds overnight, allowing a better opportunity for radiational cooling. The latest water vapor imagery loop shows an upper low over central Colorado which is forecast to move northeast through the short term period. This places the low into southeast South Dakota Saturday afternoon, then across Minnesota into western Great Lakes Sunday evening. For Saturday, partly cloudy/warmer west with more clouds/cooler south central. Scattered/numerous rain showers James River Valley which will be closest to the upper low. Highs in the low to mid 60s west and north Saturday, with 50s elsewhere. .LONG TERM...(Saturday night through Friday) Issued at 246 PM CDT Fri May 19 2017 Cyclonic flow fairly pronounced across western/central ND Saturday night through Monday night with the upper level low from the short term period shifting into the western Great Lakes. Patchy frost is forecast Saturday night across southwest and south central ND. Future shifts can assess this. A shortwave trough and associated surface cold front over central Saskatchewan Sunday will move southeast through Monday. A weak surface trough ahead of the main cold front will be in place across the west and central Sunday afternoon. SPC has western ND in a General Thunderstorm Outlook area, and the latest SREF populates/conveys this threat in the gridded forecast. Between the NAM/GFS, Most Unstable Cape 250-400 J/Kg, 0-6km Bulk Shear 20kt-25kt, and mid level lapse rates 7C to 7.5C/km Sunday afternoon and evening. The shortwave trough and surface cold front shift south Sunday night through Monday morning with a chance of showers across western and most of central ND, along with thunderstorm chances continuing Monday in southwest ND. Northerly flow takes control Monday for a cooler day, with highs in the lower 60s. Another shortwave is forecast within the cyclonic flow Monday evening for a chance of showers continuing, before dwindling and ending after 06z Tuesday. Upper ridge in the northern Rockies will nudge closer to western and central ND Tuesday and Wednesday, with the GFS and ECMWF out of phase thereafter. The ECMWF is quicker pushing the ridge east, allowing another shortwave trough across western/central ND Wednesday night/Thursday. The Operational GFS/GFS Ensembles hold onto the northern Rockies ridge into Thursday while keeping the shortwave trough farther west until Friday. The model blend keeps a dry forecast Tuesday through Thursday, then brings in a chance of showers Thursday night and Friday. This seems reasonable given the uncertainty this far out. After highs in the 60s Tuesday, temperatures are forecast to rise into the low/mid 70s Wednesday through Friday. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 246 PM CDT Fri May 19 2017 High pressure extending across the Canadian Prairie Provinces into North Dakota will maintain VFR conditions through Saturday. && .BIS WATCHES/WARNINGS/ADVISORIES... Frost Advisory from 1 AM CDT /midnight MDT/ to 9 AM CDT /8 AM MDT/ Saturday for NDZ001>005-009>013-017>023-031>036-040-043- 045>047-050. Freeze Warning from midnight tonight to 8 AM MDT Saturday for NDZ041-042-044. && SHORT TERM...KS LONG TERM...KS AVIATION...WAA
Hazardous weather outlook, May 19, 10:51 AM MDT, 3 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1151 AM CDT Fri May 19 2017 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-201700- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Foster-Golden Valley-Billings-Stark-Morton-Burleigh-Kidder- Stutsman-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan- La Moure-McIntosh-Dickey- 1151 AM CDT Fri May 19 2017 /1051 AM MDT Fri May 19 2017/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Patchy frost is possible tonight mainly along and west of the Highway 83 corridor. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Patchy frost is possible mainly over the southwest Sunday morning. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. KS
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 1:59 PM MDT | Freeze Warning | BIS | Adams, Grant, Hettinger | 12 hr |
Nearby
Frost Advisories in North Dakota, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.